Fever Up And Down Accompanied By High Leukocytes?
Hello, my father aged 55 years from 2 weeks ago the fever went up and down, when he was hospitalized, the blood check results said he had an infection in the body and the leukocytes were high so the fever continued, “after 3 days of antibiotic injection my father came home, but after 2 days at home the fever returned, was my father affected by types or what? Why did the fever recur again? Are there antibiotics that can be bought at the pharmacy and can be consumed alone at home?
Hello Beta, thank you for asking.
Fever is characterized by an increase in body temperature to reach 38 degrees Celsius or more. Fever is a symptom of an infection and inflammation in the body. Very many possible diseases that can occur, which have symptoms of fever. Infection can be caused by viruses, bacteria, fungi, or parasites. Generally, if the fever is caused by a viral infection, fever rarely lasts for more than 1 or 2 weeks. The cause of fever is generally easily known by physical examination and supporting examinations such as blood, urine and feces in the laboratory. However, in some cases, the cause of the fever is unknown, although it has lasted for more than 3 weeks, has undergone treatment, and has undergone extensive testing. In such conditions, fever can be categorized as Fever of Unknown Origin (FUO).
Causes of FUO are divided into:
Infection. For example: pulmonary tuberculosis or extrapulmonary TB, infections of the teeth and mouth, infections of the digestive tract, infections of the urinary tract, cytomegalovirus infection, epstein barr virus infection, and so on. Malignant disease, namely the occurrence of malignant tumors (cancer) in one part of the body. Autoimmune diseases, for example such as rheumatoid arthritis, lupus, or inflammatory bowel disease. Etc. For example, fever due to certain drugs, fever due to liver cirrhosis, or deep vein thrombosis. You did not explain whether there are symptoms other than fever, so it is rather difficult for us to provide targeted advice. Regarding typhoid fever, fever symptoms can be accompanied by nausea, vomiting, diarrhea, or constipation. Fever may also be caused by dehydration.
We do not know to what extent your father has received investigations. You should control your father to the treating doctor. The doctor may need to do a more complete blood test, X-ray, MRI, endoscopy, or CT scan. You should not buy and consume antibiotics without a doctor's prescription. A good pharmacy should not be able to give antibiotics without a prescription. This is to avoid the side effects caused by antibiotics, including the incidence of bacteria that are resistant to antibiotics. Make sure your father gets enough rest, observe for symptoms other than fever, make sure to drink 2 L of water per day, provide optimal nutrition.
Thus we suggest, hopefully you get the benefits. Regards.